Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2007, 4:25 PM EDT for Lee County, Florida. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 17, 2007, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 125 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:40 PM EDT | TSTM WND GST 50 | 6 Nnw Cape Coral, FL | POWER OUTAGES |
| Jul 17, 5:02 PM EDT | HAIL 0.75 | 7 N Cape Coral, FL | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 172027
SVRTBW
FLC071-172115-
/O.NEW.KTBW.SV.W.0085.070717T2025Z-070717T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
425 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEE COUNTY IN FLORIDA.
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING 60 MPH WINDS...6 MILES NORTH OF CAPE CORAL. THE STORM WAS
NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAPE CORAL.
NORTH FORT MYERS.
FORT MYERS SHORES.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2676 8208 2676 8163 2661 8161 2658 8190
2659 8191 2658 8192 2656 8207 2664 8210
2668 8209 2671 8211
TIME...MOT...LOC 2025Z 142DEG 4KT 2667 8200
$$
171 follow-up statement
000
WWUS52 KTBW 172045 RRA
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
445 PM EDT TUE JUL 17 2007
FLC071-172115-
/O.CON.KTBW.SV.W.0085.000000T0000Z-070717T2115Z/
LEE-
445 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN LEE COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH FORT MYERS.
THE SEVERE THUNDERSTORM IS STILL CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
MOVE INTO A STURDY BUILDING IMMEDIATELY
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2676 8208 2676 8163 2661 8161 2658 8190
2659 8191 2658 8192 2656 8207 2664 8210
2668 8209 2671 8211
TIME...MOT...LOC 2045Z 142DEG 4KT 2669 8202
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:47 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT TUE JUL 17 2007 .SHORT TERM (TONIGHT - THU)...GFS/NAM/ECMWF/UKMET ALL SIMILAR ON THE LARGE SCALE WITH AN UPPER RIDGE FROM THE ATLANTIC NOSING TO CENTRAL FL THROUGH WED AND THEN SLIDING WESTWARD...WHILE AT THE SURFACE A BROAD RIDGE ACROSS CENTRAL FL LIFTS TO NORTHERN FL LATE WED BEFORE DRIFTING BACK TO CENTRAL FL DURING THU. VORT MAXES WILL CONTINUE TO TRACK ALONG THE WESTERN PERIPHERY OF THE UPPER RIDGE....OVER THE AREA...INTO WED. A MOIST UNSTABLE AIRMASS IN SOUTHEASTERLY FLOW ALONG WITH DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL SUPPORT 40-50 POPS WITH THE HIGHER VALUES ALONG CENTRAL-SOUTH COASTAL AREAS. AS THE UPPER RIDGE SHIFTS WESTWARD THU THE ENVIRONMENT BECOMES SLIGHTLY DRIER AND MORE STABLE AND WILL TRIMS POPS TO 30-40...AGAIN WITH THE HIGHER VALUES ALONG THE COASTAL AREAS FROM TAMPA BAY SOUTH. TEMPERATURES WILL VARY LITTLE ON A DAY TO DAY BASIS AND RUN AT OR A COUPLE OF DEGREES ABOVE AVERAGE. .LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL RIDGE ACROSS NORTH FL THROUGH THIS TIME PERIOD AS A COLD FRONT SLOWLY PROGRESSES SOUTHWARD INTO THE SE. GFS SHOWS SOME DRIER AIR MIXING IN BY FRIDAY WHICH WILL ACT TO LIMIT THE AREAL COVERAGE OF AFTERNOON CONVECTION TO AROUND 40 PERCENT. HIGH PRESSURE AXIS CONTINUES TO HANG AROUND THE AREA THROUGH THE WEEKEND INTO NEXT WEEK. A TROUGH ALONG THE EASTERN SEABOARD STAYS IN PLACE DURING THIS FORECAST PERIOD. EXPECT DAYTIME TEMPERATURES TO BE GENERALLY IN THE LOW 90S WHILE OVERNIGHT LOWS FALL BACK INTO THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...A WEAK SURFACE RIDGE AXIS MEANDERING OVER CENTRAL AND NORTH FL AND THE ADJACENT GULF WILL PROVIDE LIGHT WINDS AND SEAS. GREATEST MARINE CONCERN WILL BE HIGHER WINDS AND SEAS IN OR NEAR TSTMS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 77 92 / 30 50 20 40 FMY 75 93 75 91 / 30 50 20 40 GIF 75 94 75 93 / 20 40 20 30 SRQ 75 92 74 91 / 30 50 20 40 BKV 72 93 72 92 / 20 40 20 30 SPG 78 92 78 90 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 17, 5:25 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 525 AM EDT TUE JUL 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-171800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 525 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS WILL REMAIN OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A MORE TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTION PATTERN. THIS FEATURE WILL ALLOW THE WEST COAST SEA BREEZE TO DEVELOP AND ISOLATED STORMS TO FORM NEAR THE COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAY MOVE ONSHORE AFFECTING COASTAL AREAS FROM TAMPA BAY NORTHWARD THIS MORNING WITH MORE SCATTERED ACTIVITY EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 17, 2:30 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 230 PM EDT TUE JUL 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-172200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 230 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL FLORIDA... SOUTHEAST FLOW IS CONVERGING WITH THE WEST COAST SEA BREEZE THIS AFTERNOON...AND IS PRODUCING SCATTERED THUNDERSTORMS. THE THUNDERSTORM DEVELOPMENT AND COVERAGE IS EXPECTED TO INCREASE AS THE AFTERNOON CONTINUES..AND THE ACTIVITY WILL CONTINUE INTO THIS EVENING. GIVEN THE VERY WARM AND MOIST AIRMASS IN PLACE...ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG...AND WILL CONTAIN HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL. GIVEN THE NUMEROUS OUTFLOW BOUNDARIES AND SEA BREEZE INTERACTIONS...AN ISOLATED TORNADO CAN NOT BE RULED OUT. WHEN THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. NP
Special weather statement, Jul 17, 2:43 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 243 PM EDT TUE JUL 17 2007 FLZ043-171930- SUMTER- 243 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CENTRAL SUMTER... A STRONG THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT RURAL SOUTHERN SUMTER COUNTY AND RURAL CENTRAL SUMTER COUNTY...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. AR
Special weather statement, Jul 17, 4:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 404 PM EDT TUE JUL 17 2007 FLZ043-048-049-172045- SUMTER-HERNANDO-PASCO- 404 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH EASTERN PASCO...EASTERN HERNANDO AND SOUTHERN WESTERN SUMTER... A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING SAN ANTONIO...LACOOCHEE... CROOM...DADE CITY NORTH AND DADE CITY...UNTIL 445 PM EDT. THUNDERSTORM ACTIVITY MAY SPREAD INTO BROOKSVILLE WITHIN THE NEXT 30 MINUTES. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING THROUGH HEAVY DOWNPOURS ESPECIALLY ALONG INTERSTATE 75. SLOW DOWN AND ALLOW EXTRA SPACE BETWEEN VEHICLES. AR
Special weather statement, Jul 17, 4:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 412 PM EDT TUE JUL 17 2007 FLZ062-065-172100- CHARLOTTE-LEE- 412 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL NORTHERN LEE AND SOUTHERN CENTRAL CHARLOTTE COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WHISKEY CREEK...TICE...SUNCOAST ESTATES...NORTH FORT MYERS...PINE ISLAND...TUCKERS CORNER AND PAGE PARK-PINE MANOR...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING THROUGH HEAVY DOWNPOURS ESPECIALLY ALONG INTERSTATE 75 AND MAJOR HIGHWAYS. SLOW DOWN...AND ALLOW EXTRA SPACE BETWEEN VEHICLES. AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:37 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 38 min |
| Jul 17, 5:12 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 48 min |
| Jul 17, 5:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 50 min |
| Jul 17, 5:32 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jul 17, 5:54 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 51 min |
| Jul 17, 7:14 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 46 min |
| Jul 17, 7:22 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.